Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 16, 2011, 5:49 PM EDT for Okeechobee County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2011, 5:49 PM EDT (21:49 UTC)
- Expired
- Jul 16, 2011, 6:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653
WWUS82 KMLB 162149
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
549 PM EDT SAT JUL 16 2011
FLZ058-162215-
OKEECHOBEE-
549 PM EDT SAT JUL 16 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHWESTERN OKEECHOBEE
COUNTY...
* UNTIL 615 PM EDT.
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER OKEE
TANTIE STATE PARK...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE TAYLOR CREEK.
THIS STORM IS ALSO PRODUCING HEAVY RAIN. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.
LAT...LON 2716 8090 2718 8091 2721 8095 2721 8097
2723 8099 2724 8098 2733 8088 2727 8068
2718 8074 2720 8080 2719 8083 2714 8087
TIME...MOT...LOC 2148Z 332DEG 6KT 2718 8088
$$
BOWENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:56 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 16, 2:56 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 256 PM EDT SAT JUL 16 2011 .DISCUSSION...SURFACE BOUNDARY NORTH OF CWA AND PRESENCE OF MID LEVEL TROUGH HAS RESULTED IN MULTILAYERED CLOUDS OVER NORTHERN HALF OF CWA AND SLIGHTLY LESS HEATING/INSTABILITY. IN ADDITION...LACK OF DEEP CONVECTION NEAR/ALONG EAST COAST SEA BREEZE AND INTERIOR LAKE BREEZE BOUNDARIES SUGGESTS SOME LOCAL SUBSIDENCE. WITH WEAK W/NW STEERING FLOW AND CONVECTION/BOUNDARIES TO THE WEST AND NORTH OF CWA...STILL EXPECT ONSET OF MID AFTERNOON SHOWERS/STORMS OVER CWA...BECOMING SCATTERED LATE AFTERNOON. SOME LINGERING SHOWERS/STORMS AND DEBRIS RAIN EXPECTED INTO THE EARLY EVENING. SUN-MON...MOISTURE LEVELS REMAIN HIGH TO THE SOUTH OF THE LOW LEVEL TROUGH. DIURNAL SEA BREEZE CIRCULATIONS WILL DOMINATE. WITH STEERING FLOW REVERTING FROM WESTERLY TO EASTERLY...GREATEST COVERAGE OF CONVECTION SHOULD FAVOR INTERIOR/WESTERN CWA DURING MID/LATE AFTERNOON PERIODS. MEANWHILE...WEAK LOW/MID LEVEL DISTURBANCE TO THE EAST OVER THE WESTERN ATLANTIC IS FORECAST TO MEANDER OVER/NEAR CWA. ORGANIZATION/MOVEMENT OF DISTURBANCE MAY ALSO PLAY A PARTIAL FACTOR IN COVERAGE/LOCATION OF SHOWERS/STORMS AS IT MAY PROMOTE SOME PERIODS OF ENHANCED CLOUD COVER LEADING TO LESS HEATING...AND/OR ALTERING STEERING PATTERN. TUE-FRI...MODEL SOLUTIONS REMAIN SIMILAR FOR MID TO LATE NEXT WEEK AS THE SURFACE-MID LEVEL RIDGE AXIS IS SHUNTED INTO SOUTH FLORIDA IN THE WAKE OF THE WEAK SURFACE FEATURE ON TUESDAY. AS A RESULT...LOW AND MID LEVEL FLOW PICKS UP OUT OF THE SOUTHWEST...FAVORING THE EAST SIDE OF THE PENINSULA FOR RAIN. WITHOUT THE PRESENCE OF ANY NOTABLE FEATURES...POPS WILL REMAIN NEAR SEASONAL NORMALS AT 30-40 PERCENT WITH THE DEVELOPMENT OF THE AFTERNOON SEA BREEZE. DAY TO DAY STORM COVERAGE WILL ULTIMATELY HINGE ON AFTERNOON BOUNDARY INTERACTIONS AND ANY PERTURBATIONS IN THE MID LEVEL TROUGH THAT REMAINS OVER THE PENINSULA DURING THE PERIOD. TEMPS REMAIN NEAR CLIMO WITH AFTERNOON HIGHS IN THE LOW-MID 90S AND LOWS IN THE MID 70S. && .AVIATION...CONVECTION SLOW TO FIRE THUS FAR TODAY. HOWEVER OUTFLOW BOUNDARIES ASSOCIATED WITH STORMS WEST OF AREA SHOULD BEGIN TO PROMPT ADDITIONAL CELL GROWTH ACROSS INTERIOR TAF SITES. ATLANTIC SEA BREEZE BOUNDARY HAS PUSHED INLAND BEYOND COASTAL TAF SITES. ANY CONVECTIVE DEVELOPMENT ALONG THIS BOUNDARY SHOULD NOT IMPACT KMLB/KDAB INITIALLY...BUT WEAK OFFSHORE STEERING FLOW MAY ALLOW A FEW STORMS TO PUSH BACK TOWARD SITES LATE AFTERNOON/EVENING. ANY LINGERING ACTIVITY SHOULD END BY 01-02Z. DIURNAL CONVECTION SUN SHOULD BEGIN AROUND 18Z. && .MARINE...TONIGHT...FLOW WILL REMAIN WEAK ONSHORE AND SEAS WILL BEGIN TO SLOWLY BUILD. SUN-THU...A GENERAL ONSHORE FLOW PATTERN WILL REMAIN IN PLACE SUN/MON DUE TO THE THE BROAD INFLUENCE OF A SFC HIGH OFFSHORE OF THE MID ATLANTIC. SPECIFIC WIND FIELDS WILL DEPEND UPON THE STRENGTH/POSITION OF A WEAK LOW OR INVERTED TROUGH NEAR/OFFSHORE THE CENTRAL FLORIDA COAST DURING THE PERIOD. BEYOND MONDAY...THE RIDGE BECOME REESTABLISHED OVER SOUTH FLORIDA WITH FLOW BECOMING SOUTH- SOUTHWEST INTO MID WEEK. STORM CHANCES REMAIN AT OR ABOVE NORMAL NORMAL DUE TO THE WEAK SURFACE BOUNDARY/TROUGH IN THE REGION. SEAS 3-5FT...POSSIBLY 5-6FT OFFSHORE SUN AND MON SUBSIDING TO 2-3FT LATE TUESDAY/WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 86 75 87 / 40 50 30 50 MCO 75 90 74 91 / 30 50 30 50 MLB 74 86 73 88 / 40 50 40 60 VRB 73 88 71 89 / 40 50 40 60 LEE 76 91 75 91 / 30 40 30 40 SFB 77 90 75 91 / 40 50 30 50 ORL 76 90 75 91 / 30 50 30 50 FPR 72 87 70 88 / 30 50 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SPRATT IMPACT WEATHER/DECISION SUPPORT...LASCODY
Hazardous weather outlook, Jul 16, 11:30 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1130 AM EDT SAT JUL 16 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1130 AM EDT SAT JUL 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A VERY MOIST ATMOSPHERE CONTINUES ACROSS EAST CENTRAL FLORIDA. CONSIDERABLE MORNING SUNSHINE ACROSS AREAS SOUTH OF ORLANDO AND CAPE CANAVERAL SHOULD ALLOW FOR ISOLATED TO SCATTERED STORMS TO FORM THERE DURING THE EARLY AFTERNOON...AS THE EAST COAST SEA BREEZE PUSHES SLOWLY INLAND. NORTHERN AREAS WERE AFFECTED BY SOME CLOUDINESS ASSOCIATED WITH STORMS IN NORTH FLORIDA. EVENTUALLY THESE AREAS WILL HEAT UP AND BY LATE AFTERNOON SCATTERED STORMS WILL DEVELOP. STORM MOTION WILL MAINLY BE DUE TO PROPAGATION AS NEW STORMS FORM FROM MULTIPLE BOUNDARY INTERACTIONS DURING THE LATE AFTERNOON. THE GREATEST COVERAGE AND STRONGEST STORMS SHOULD BE ACROSS INTERIOR SECTIONS. THE MAIN HAZARD WILL BE LIGHTNING STRIKES. MOVE INDOORS AT THE FIRST SIGN OF A STORM DEVELOPING NEARBY. A FEW STRONGER STORMS ALONG BOUNDARY COLLISIONS MAY PRODUCE SMALL HAIL AND LOCALIZED MICROBURST GUSTS 40 TO 50 MPH. .FLOOD IMPACT... SLOW STORM MOTION WILL LEAD TO LOCAL RAINFALL AMOUNTS AROUND THREE INCHES. THIS MAY RESULT IN PONDING OF WATER ON ROADS AND IN LOW SPOTS...ESPECIALLY AREAS THAT RECEIVED HEAVY RAIN ON FRIDAY. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS WILL BRING AN ELEVATED RISK OF RIP CURRENTS TO AREA BEACHES TODAY. BEACHGOERS SHOULD CHECK CONDITIONS WITH LOCAL BEACH PATROLS. ONLY SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... BOATERS SHOULD BE ALERT FOR SLOW MOVING AND INTENSIFYING STORMS OVER INLAND LAKES THIS AFTERNOON. A FEW STORMS MAY DRIFT BACK TO THE COAST ESPECIALLY FROM CAPE CANAVERAL NORTHWARD. FREQUENT LIGHTNING STRIKES AND GUSTY WINDS TO AROUND 35 KNOTS MAY OCCUR WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ABOVE NORMAL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO NEXT WEEK AS ABUNDANT MOISTURE CONTINUES OVER THE AREA. SLOW STORM MOVEMENT WILL CONTINUE TO BRING LOCALIZED HEAVY RAINFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RAINFALL SPOTTERS ARE REQUESTED TO REPORT RAIN AMOUNTS OVER THREE INCHES TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. RL
In the hours before
Special weather statement, Jul 16, 5:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
549 PM EDT SAT JUL 16 2011
FLZ058-162215-
OKEECHOBEE-
549 PM EDT SAT JUL 16 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHWESTERN OKEECHOBEE
COUNTY...
* UNTIL 615 PM EDT.
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER OKEE
TANTIE STATE PARK...MOVING SOUTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE TAYLOR CREEK.
THIS STORM IS ALSO PRODUCING HEAVY RAIN. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.
LAT...LON 2716 8090 2718 8091 2721 8095 2721 8097
2723 8099 2724 8098 2733 8088 2727 8068
2718 8074 2720 8080 2719 8083 2714 8087
TIME...MOT...LOC 2148Z 332DEG 6KT 2718 8088
BOWENThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:54 PM EDT | Special Weather Statement | MLB | Orange | 51 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.